Alert archive / Ohio / Special Weather Statements in 2017
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Aug 29, 2017, 11:13 AM EDT for 6 counties in Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2017, 11:13 AM EDT (15:13 UTC)
- Expired
- Aug 29, 2017, 2:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Cleveland, OH
Counties Hancock County, OH, Lucas County, OH, Ottawa County, OH, Sandusky County, OH, Seneca County, OH, Wood County, OH
The radar
The Cleveland radar (KCLE), 132 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 3.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
271
WWUS81 KCLE 291513
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
1113 AM EDT TUE AUG 29 2017
OHZ003-006>008-017-018-291815-
Seneca-Wood-Ottawa-Hancock-Sandusky-Lucas-
1113 AM EDT TUE AUG 29 2017
...LOCALLY HEAVY RAINFALL POSSIBLE THROUGH THE AFTERNOON...
At 1108 AM EDT, an area of showers with isolated thunderstorms was
located across Northwest Ohio. This area of rain will move very
slowly and could lead to locally heavy rainfall. The heaviest rain
may occur between 1 pm and the evening rush hour.
Locations that may be impacted include...Toledo, Bowling Green,
Tiffin, Fremont, Fostoria, Port Clinton, Bluffton, Swanton,
Perrysburg, Oregon, Sylvania, Bellevue, Clyde, Rossford, Waterville,
Northwood, Whitehouse, North Baltimore and Oak Harbor.
LAT...LON 4172 8388 4173 8339 4151 8286 4112 8284
4099 8328 4099 8346 4082 8388
TIME...MOT...LOC 1508Z 207DEG 6KT 4112 8390
$$
MullenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Aug 29, 10:01 AM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 29, 10:01 AM EDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 1001 AM EDT Tue Aug 29 2017 .SYNOPSIS... Weak low pressure will drift east through the Ohio Valley through Wednesday. A cold front will move south through the eastern Great Lakes early Thursday. High pressure will build south out of Canada behind the front, then shift to the east coast on Saturday. && .NEAR TERM /THROUGH WEDNESDAY/... Foggy conditions are improving around the Toledo area as an area of rain begins to move in from the southwest. Therefore, have removed any patchy fog mention from the forecast, although the day will still be quite dreary. Other than that...adjusted the precipitation forecast based on current radar and the latest hi-res guidance as areas in the west will have on and off rain showers throughout much of the rest of the day but dissipating radar trends make me less confident of putting "likely" in the forecast. The rain is having difficulties making it east of I-71 so a chance to slight chance is appropriate for the rest of the day. Previous discussion... Surface analysis depicts a weak area of low pressure over southern Illinois/Indiana early this morning. An area of showers and thunderstorms has been ongoing ahead of the low moving into southwest Ohio with light showers within the deep moisture axis across our forecast area. These light showers will continue to lift north this morning while rain wraps into our southwestern counties ahead of the upper trough. Will primarily carry showers this morning with chances of thunderstorms increasing this afternoon, mainly across NW and north central Ohio where dewpoints are in the 60s with better instability developing. Clouds and showers will keep temperatures in the lower to mid 70s for another day. The upper low will weaken and shift east of the area tonight. Showers should diminish quickly this evening with the loss of diurnal support with large scale subsidence developing. The exception to this is over Lake Erie where high resolution models show low level convergence strengthening and a few new showers developing overnight. This weak trough shifts inland on Wednesday and may be the focus for additional showers and possibly a thunderstorms on Wednesday. More sun is expected Wednesday, especially across NW Ohio so temperatures will trend warmer. Highs expected in the mid 70s(east) to near 80(west). && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... Drier air aloft will be filtering into the area Wednesday night, so this should dry most everyone out for a brief time. The one exception will be across far northeast Ohio into northwest Pennsylvania where there will continue to be a chance for some lake-effect showers. A cold front will drop through the area early Thursday, turning winds out of the north and bringing with it a chance for some rain. There could even be a few thunderstorms, with the best chance being across southern and eastern areas. There won't be a ton of moisture available, so the coverage of any precipitation that develops likely won't be too widespread. Any rain chances come to an end by Thursday night as a large area of high pressure pushes in from the north. Dry weather should stick around through Friday as the high slowly slides off to the east. The forecast gets mighty tricky heading into Friday night. Precipitation chances will revolve around Harvey and the path it takes. The ECMWF and Canadian bring Harvey's remnants up into the Tennessee and lower Ohio Valley's Friday night. This would mean a chance for precipitation across southern areas. The GFS is much slower with ejecting Harvey's remnants out of the south and keeps everyone dry. Considering the GFS has handled the entire evolution of this system quite poorly from the start, will go ahead and side more with the ECMWF/Canadian. Temperatures will generally be 5 to 8 degrees below average Thursday afternoon. Highs will struggle to reach 70 in many locations Friday. Low temperatures Wednesday night will be near 60, but will fall to the low 50s or even upper 40s for both Thursday night and Friday night. && .LONG TERM /SATURDAY THROUGH MONDAY/... Chance for precipitation will increase Saturday as Harvey's remnants likely make it up into the Ohio Valley. An upper-level trough will be approaching around the same time, so a couple different scenarios could pan out. If the trough is strong enough and fast enough, it could shunt much of the tropical moisture off to the east rather quickly. However, if the trough is just a little bit slower, the deep tropical moisture could be in place just as a cold front is poised to move through the area. This would mean a much better chance for showers and storms for everyone. We will just have to wait and see how this pans out. Northwest flow will be in place Sunday and Sunday night with a continued shot at a few showers across the area. By Monday, the ECMWF has a large trough across the Great Lakes region with a few showers around, whereas the GFS has a weak ridge over the area with the next trough still off to our west. Temperatures will start out in the lower and middle 70s Saturday with highs rising back to near normal (upper 70s to near 80) for Sunday and Monday && .AVIATION /12Z Tuesday THROUGH Saturday/... Weak low pressure over southern Indiana will slowly move east through the Ohio Valley today. Patchy fog and IFR in NW Ohio will improve this morning as showers lift NE into the area. Showers will increase in NW Ohio this morning and exit to the north in NE Ohio. Scattered thunderstorms will also develop in NW Ohio for the afternoon but these will be somewhat hard to time. Otherwise conditions will improve to VFR all areas for the afternoon except MVFR in thunderstorms. Skies will start to clear out of NW Ohio this evening while mid level clouds linger into tonight in the east. Patchy fog may develop late tonight for areas that clear out in NW Ohio after 08Z. Most sites will experience SE winds today except near Lake Erie where winds will shift around off the lake this afternoon. Winds be light to calm tonight. OUTLOOK...Non-VFR conditions possible through Thursday in scattered showers and tsra. Patchy morning fog for inland sites also possible. && .MARINE... Southerly flow will continue around 15 knots through early this morning. Winds will die down rapidly later this morning into this afternoon, turning out of the east. With the easterly flow, winds will increase to around 10 knots by the evening. Light winds will then veer around to the west by Wednesday before increasing out of the northwest and eventually north late Wednesday night into Thursday behind the passage of a cold front. Winds will be around 15 to 20 knots and a Small Craft Advisory will likely be needed. Winds turn out of the northeast Thursday night and start to calm down by Friday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...KEC NEAR TERM...KEC/Sefcovic SHORT TERM...Mottice LONG TERM...Mottice AVIATION...KEC MARINE...Mottice
Hazardous weather outlook, Aug 29, 4:11 AM EDT, 7 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 411 AM EDT Tue Aug 29 2017 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-300815- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 411 AM EDT Tue Aug 29 2017 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 29, 11:13 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1113 AM EDT TUE AUG 29 2017
OHZ003-006>008-017-018-291815-
Seneca-Wood-Ottawa-Hancock-Sandusky-Lucas-
1113 AM EDT TUE AUG 29 2017
...LOCALLY HEAVY RAINFALL POSSIBLE THROUGH THE AFTERNOON...
At 1108 AM EDT, an area of showers with isolated thunderstorms was
located across Northwest Ohio. This area of rain will move very
slowly and could lead to locally heavy rainfall. The heaviest rain
may occur between 1 pm and the evening rush hour.
Locations that may be impacted include...Toledo, Bowling Green,
Tiffin, Fremont, Fostoria, Port Clinton, Bluffton, Swanton,
Perrysburg, Oregon, Sylvania, Bellevue, Clyde, Rossford, Waterville,
Northwood, Whitehouse, North Baltimore and Oak Harbor.
LAT...LON 4172 8388 4173 8339 4151 8286 4112 8284
4099 8328 4099 8346 4082 8388
TIME...MOT...LOC 1508Z 207DEG 6KT 4112 8390
MullenThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 8:16 PM EDT | Special Weather Statement | CLE | Hancock, Wood | 104 min |
Nearby
Special Weather Statements in Ohio, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.